Hail, Laurens
- When
- March 25, 9:00 AM EST
- Where
- Laurens County, Dexter
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.433, -83.050
The Laurens County 911 Center reported nickel-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 25, 5:15 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST FRI MAR 25 2005 .SHORT TERM...MODELS INDICATE A COUPLE OF SHORT WAVES IN THE WESTERLY FLOW MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS TODAY. SHOWERS AND A FEW THUNDERSTORMS ASSOCIATED WITH FIRST WAVE REACHING SOUTHWARD INTO NORTH GA. MORE INTENSE CONVECTION OVER NORTH FLORIDA WILL PUSH GRADUALLY INTO SOUTH AND CENTRAL GA TODAY AS STRONG WARM ADVECTION MOVES NORTHWARD FROM THE GULF. SOUTH GA IN SLIGHT RISK AREA TODAY AND A FEW SEVERE THUNDERSTORMS MAY DEVELOP INTO PORTIONS OF OUR CENTRAL CWA. HAVE INCLUDED CHANCE OF THUNDERSTORMS FOR TODAY AND SLIGHT CHANCE TONIGHT...WITH MAINLY SHOWERS AFTER MIDNIGHT. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS GULF INFLOW INCREASES AHEAD OF SOUTHWEST UPPER TROUGH. ALL OF CWA IS INCLUDED IN SLIGHT RISK AREA FOR DAY TWO. COMPLEX SITUATION FOR SUNDAY AS MODELS SUGGEST DEVELOPMENT OF ANOTHER WEDGE WHILE SURFACE LOW TRIES TO PUSH EASTWARD FROM THE MISSISSIPPI VALLEY. .LONG TERM...SHARP UPPER TROUGH FINALLY GOING EAST OF THE CWA ON MONDAY WITH HIGH PRESSURE DEVELOPING ALOFT. DRY THROUGH MID WEEK UNTIL THURSDAY WHEN ANOTHER SOUTHERN STREAM TROUGH APPROACHES THE MISSISSIPPI RIVER. && .AVIATION... INCREASING MOISTURE OVER AREA WILL LEAD TO THE POTENTIAL FOR 2500-3500 FT CEILINGS LATER THIS MORNING AND AFTERNOON. OTHERWISE CEILINGS GENERALLY 8000-12000 FT. SCATTERED SHOWERS AND ISOLATED STORMS HAVE DEVELOPED ACROSS CENTRAL GA WITH POTENTIAL FOR SEVERE THUNDERSTORMS LATER TODAY. THUNDERSTORMS POSSIBLE FOR ALL OF AREA TODAY. WITH FRONT ACROSS AREA...SURFACE WIND DIRECTION VARIABLE THIS MORNING. SURFACE WINDS BECOMING S LATER THIS MORNING AND WSW FOR THE AFTERNOON 10 KTS OR LESS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 76 56 76 53 / 30 20 40 60 ATHENS 75 53 75 53 / 30 20 40 60 GAINESVILLE 73 54 74 52 / 30 20 40 60 ROME 77 53 77 53 / 30 20 40 60 COLUMBUS 78 58 81 62 / 40 20 40 60 MACON 77 57 80 61 / 40 20 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST FRI MAR 25 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS PARTS OF CENTRAL GEORGIA... .SYNOPSIS... A WARM FRONT ACROSS NORTH GEORGIA WILL MOVE NORTH OF THE AREA BY AFTERNOON. WEAK SURFACE LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE TO THE TENNESSEE VALLEY SATURDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES. THE MOST LIKELY AREA WILL BE FROM COLUMBUS TO MACON AND SOUTH. THE BEST TIME WILL BE LATER THIS MORNING AND AFTERNOON. .DISCUSSION... MOISTURE AND INSTABILITY WILL INCREASE OVER THE SOUTH HALF OF GEORGIA TODAY AS A LOW LEVEL JET INCREASES ACROSS THE REGION. DEEP LAYER VERTICAL SHEAR WILL BECOME INCREASINGLY FAVORABLE FOR ROTATING UPDRAFTS AND WITH INCREASING INSTABILITY SUPERCELLS COULD DEVELOP. THIS WILL GIVE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS ON SATURDAY AND SUNDAY AND A CHANCE OF THUNDERSTORMS ON THURSDAY. FOR MONDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 635 AM EST FRI MAR 25 2005 GAZ091-251200- 635 AM EST FRI MAR 25 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN MARION COUNTY UNTIL 700 AM EST... AT 630 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUENA VISTA...MOVING EAST AT 40 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 700 AM EST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 715 AM EST FRI MAR 25 2005 GAZ110>112-251245- 715 AM EST FRI MAR 25 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 745 AM EST... AT 711 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND GLENWOOD TO MCRAE...MOVING EAST AT 50 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 AM EST FRI MAR 25 2005 GAZ113-251300- 737 AM EST FRI MAR 25 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN TOOMBS COUNTY UNTIL 800 AM EST... AT 732 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR VIDALIA TO SOUTHWEST OF SANTA CLAUS...MOVING EAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 AM EST FRI MAR 25 2005 GAZ083-095-096-251315- 739 AM EST FRI MAR 25 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN BLECKLEY...HOUSTON AND TWIGGS COUNTIES UNTIL 815 AM EST... AT 737 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTHWEST OF COCHRAN...MOVING EAST AT 55 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 850 AM EST FRI MAR 25 2005 GAZ097-098-251415- 850 AM EST FRI MAR 25 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TREUTLEN AND LAURENS COUNTIES UNTIL 915 AM EST... AT 847 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RENTZ...MOVING EAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 915 AM EST.
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
852 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL DEXTER 32.43N 83.06W
03/25/2005 0.88 INCH LAURENS GA LAW ENFORCEMENT
NICKEL SIZE HAIL IN RENTZ AND DEXTER.
&&
GLBThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The Laurens County 911 Center reported nickel-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439745.